3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > General chatter

General chatter Because life isn't just about dieting. Play games, jokes, or share what's new in your life!

Spotting

Reply
 
Thread Tools
Old 08-30-2013, 01:56 PM   #1
Senior Member
 
Garnet2727's Avatar
 
Join Date: Jul 2012
Location: Lansing, MI
Posts: 772

S/C/G: 298/ticker/175

Height: 5'7"

Default Spotting

Warning for the menz: This is about menstruation.

I've been on depoprevara for 13 years and I haven't had a single issue with it. I've never had any kind of negative side effect. I just simply stopped having periods which was the main goal as my periods used to be awful.

This week, I've been feeling out of sorts. I've been headachy and crampy and crabby. I got my depo shot yesterday and today my jeans, which are usually loose, are cutting in to me. My belly is badly bloated. I was up 2 pounds this morning from yesterday. I went to the bathroom after lunch and found that I've been spotting.

<insert string of profanities here>

I hope to all the forgotten gods that I'm not starting my periods up again. They were debilitating. I read quite a while ago, and of course I can't find it now, that fat stores estrogen and that weight loss can cause that to release. I wonder if that can cause my periods to re-fire even though I'm on depo?
__________________

Last edited by Garnet2727 : 08-30-2013 at 02:49 PM.
Garnet2727 is offline   Reply With Quote
Old 08-30-2013, 02:39 PM   #2
beautiful bright soul :)
 
belovedspirit's Avatar
 
Join Date: Apr 2013
Location: Earth ♡
Posts: 647

S/C/G: Nearing the home stretch

Default

*subscribe*

I don't have anything productive to add as far as answering your question, but I do want to say I wish you the best!
__________________
Back in August 2013, I convinced myself to give my plan a shot until October 31, 2013. I told myself then that, when that date came, I would be grateful I had committed myself to losing weight. Sure enough, when October 31, 2013 came, I was deeply grateful and pleased with my progress. It's been 19 months and over 115 lbs lost, and I remain deeply grateful every day. There are no words to explain how worth it the hard work is.
Reached onederland 31.12.2013!
Became 'overweight' (BMI of 29.7) on July 29, 2014!


belovedspirit is offline   Reply With Quote
Old 08-30-2013, 04:13 PM   #3
Aloha nui loa
 
MauiKai's Avatar
 
Join Date: Aug 2013
Posts: 816

S/C/G: 193.6/TKR/160

Height: 6'1"

Default

I don't think it works *quite* that way, but I could be wrong. I DO know that estrogen helps determines where you store fat, as medical studies have shown that women (pre-menopause) tend to *on average* store more fat around hips and bum. Post-menopause we begin storing fat in the same way men tend to do. (More belly etc)

Now, as for the spotting, it could well be just a reaction to the shot being so recent I would think. I am totally unqualified to make that determination, but it seems plausible. Then again, it could be something else totally. I had random weird spotting and it turned out to be a uterine polyp.
__________________






"Giving up because of one setback is like slashing your other 3 tires because you got a flat."
"If you don't sacrifice for what you want, what you want becomes the sacrifice"

Last edited by MauiKai : 08-30-2013 at 04:13 PM.
MauiKai is online now   Reply With Quote
Old 08-30-2013, 08:18 PM   #4
Senior Member
 
Garnet2727's Avatar
 
Join Date: Jul 2012
Location: Lansing, MI
Posts: 772

S/C/G: 298/ticker/175

Height: 5'7"

Default

MauiKai, I think you have the right of it. I called my doc today and she calmed me down considerably. Women occasionally spot on depo, even someone like me who has been on it a long time. She advised me to just chill and let her know if I do more than spot a little.
__________________
Garnet2727 is offline   Reply With Quote
Old 08-30-2013, 09:08 PM   #5
Junior Member
 
Join Date: Sep 2012
Posts: 28

S/C/G: 183/169.8/145

Height: 5' 6.5"

Default

I am surprised your doctor let you be on the depo shot for so long. I was told after 2 years of depo it is best to seek other options because one of the long-term side effects is bone density loss. You should probably make an appointment with your doctor.
__________________
"If you judge others you have no time to love them." - Mother Teresa


End of the year goal to be 145lbs:



luvmy2girls is offline   Reply With Quote
Old 08-30-2013, 11:06 PM   #6
On my way to Skinny!
 
mateosmama2005's Avatar
 
Join Date: Sep 2009
Location: Idaho
Posts: 358

S/C/G: SW220/150-160GW

Height: 5'5

Default

you should take a pregnancy test
__________________


~*ASHLEY*~
mateosmama2005 is offline   Reply With Quote
Old 08-31-2013, 08:17 AM   #7
I'm a princess.True story
 
TurboMammoth's Avatar
 
Join Date: May 2011
Location: Sherbrooke, Canada
Posts: 1,411

S/C/G: 184.6/132.8/140

Height: 5'8''

Default

As for the part of having nothing producting to had the conversation, when I saw the title, I thought it was about the ''Spotted/Spotting'' thing going on LOL

But I have a tiny bit of productive, a good friend is on depo and she sometimes spots too, at very random moment... she does not know why though.
__________________
Next race : Sherbrooke Half-Marathon, June 29th 2013!

TurboMammoth is offline   Reply With Quote
Old 08-31-2013, 01:08 PM   #8
Senior Member
 
Garnet2727's Avatar
 
Join Date: Jul 2012
Location: Lansing, MI
Posts: 772

S/C/G: 298/ticker/175

Height: 5'7"

Default

I have a gynecological exam every year. In fact, I just had one in June. I remain on depo because the alternative, having debilitating periods, is much worse. When I had periods, I routinely missed 3 to 4 days of work and my job was in jeopardy. That is why I started to panic yesterday when I saw spotting.

I also get regular bone scans, my last one was last year and I actually have denser than normal bones.

As for pregnancy, I will simply say that is not possible.


As Turbo Mammoth and my doctor pointed out yesterday, spotting on depo really isn't all that unusual. I just went into panic mode because the notion of having those horrible periods again freaked me right out.
__________________
Garnet2727 is offline   Reply With Quote
Old 09-02-2013, 04:46 PM   #9
Senior Member
 
Leaves's Avatar
 
Join Date: Jul 2011
Location: UK
Posts: 280

S/C/G: RS:164/130/130

Height: 5'3

Default

I can empathise, and agree that it's probably just one of those things. I've been on the same pill for a long time now but randomly spot some months. I too have heard that weight loss can affect things so I would give a few months to see if things settle down (which hopefully they will!). Good luck!
__________________

One cheese for every 5lbs gone forever!
Leaves is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
TMI mid cycle spotting? readyfreddy Atkins 12 10-29-2010 09:31 AM


All times are GMT -4. The time now is 05:51 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2